Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 18, 2010, 5:49 PM MDT for Crowley County, Kiowa County, Otero County, Colorado. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2010, 5:49 PM MDT (23:49 UTC)
- Expired
- May 18, 2010, 6:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 5:52 PM MDT | HAIL 1 | 2 Nnw Rocky Ford, CO | |
| May 18, 6:25 PM MDT | HAIL 0.88 | 2 Ene Cheraw, CO | |
| May 18, 6:25 PM MDT | HAIL 0.88 | Cheraw, CO | |
| May 18, 6:25 PM MDT | HAIL 1.75 | 3 E Cheraw, CO | GOLF BALL HAIL FELL FROM APPROXIMATELY 625 PM MDT TO 630 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:41 PM MDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WUUS55 KPUB 182349 SVRPUB COC025-061-089-190045- /O.NEW.KPUB.SV.W.0040.100518T2349Z-100519T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 549 PM MDT TUE MAY 18 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... * UNTIL 645 PM MDT * AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKY FORD...OR 12 MILES NORTHWEST OF LA JUNTA...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CHERAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3839 10342 3808 10341 3802 10375 3813 10380 TIME...MOT...LOC 2349Z 238DEG 15KT 3810 10370 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
134 WWUS55 KPUB 190000 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 600 PM MDT TUE MAY 18 2010 COC025-061-089-190045- /O.CON.KPUB.SV.W.0040.000000T0000Z-100519T0045Z/ OTERO CO-CROWLEY CO-KIOWA CO- 600 PM MDT TUE MAY 18 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTHWESTERN KIOWA...SOUTHEASTERN CROWLEY AND NORTHEASTERN OTERO COUNTIES UNTIL 645 PM MDT... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF ROCKY FORD...OR 12 MILES NORTHWEST OF LA JUNTA...MOVING NORTHEAST AT 15 MPH. AT 552 PM SPOTTERS REPORTED ONE INCH HAIL 3 MILES NORTHWEST OF ROCKY FORD. LOCATIONS IMPACTED INCLUDE... CHERAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3839 10342 3808 10341 3802 10375 3813 10380 TIME...MOT...LOC 2359Z 238DEG 15KT 3812 10365 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:03 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 18, 4:03 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 403 PM MDT TUE MAY 18 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) WILL KEEP DISCUSSION BRIEF DUE TO EXISTING TORNADO WATCH/EXISTING SEVERE WEATHER. CWFA CURRENTLY NOTING STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM SOUTHEASTERN PUEBLO COUNTY INTO CROWLEY COUNTY...WHILE A TORNADO WATCH IS IN EFFECT FOR THE I-25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS UNTIL 9 PM MDT. LOCALIZED 21Z/18TH CAPES...LIS AND 0 TO 6 KM BULK SHEARS OVER THE I-25 CORRIDOR/SOUTHEAST COLORADO PLAINS ARE IN THE 2000+ J/KG...-2C TO -8C AND 45 KNOT RANGE RESPECTIVELY AS CLOSED UPPER LOW IS MOVING INTO NORTHWESTERN COLORADO. THE PRIMARY THREATS FROM THE STRONGER SEVERE THUNDERSTORMS TONIGHT WILL BE LARGE HAIL...STRONG WINDS...LOCALLY HEAVY RAINFALL AND EVEN A FEW TORNADOES. WEST OF THE TORNADO WATCH AREA...GENERALLY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS SHOULD BE NOTED TONIGHT IN COMBINATION WITH CONTINUED MILD MID-MAY MINIMUM TEMPERATURES. ON WEDNESDAY...EXPECT GENERALLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...SOME AGAIN POSSIBLY SEVERE...ESPECIALLY OVER THE FAR SOUTHEASTERN COLORADO PLAINS. FINALLY...MAXIMUM TEMPERATURES ON WEDNESDAY SHOULD RUN A CATEGORY OR SO COOLER THAN VALUES NOTED THIS AFTERNOON. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...SUBTLE PATTERN CHANGE FOR WARMER WEATHER... .WEDNESDAY NIGHT THROUGH THURSDAY...UPPER TROUGH GRADUALLY DRIFTS EASTWARD WITH A SHORTWAVE RIDGE BUILDING IN BEHIND THE SYSTEM. CONVECTION WILL LINGER INTO WEDNESDAY EVENING ESPECIALLY ON THE PLAINS. ON THURSDAY...SOUNDINGS LOOK STABLE AS RIDGE ALOFT BUILDS ABOVE THE COOLER AIR LOW LEVEL AIRMASS. COOL AIR WILL BE THE DEEPEST CLOSER TO THE KANSAS BORDER. GRIDS HAVE ONLY ISOLATED POPS OVER THE MOUNTAINS WHERE A FEW STORMS MAY DEVELOP. FRIDAY THROUGH TUESDAY...PATTERN CHANGE CONTINUES TO FORECAST A LONG WAVE TROUGH DEVELOPING THE CENTRAL ROCKIES. FORECAST AREA WILL BE UNDER SOUTHWEST FLOW ALOFT WITH DISTURBANCES PERIODICALLY MOVING THROUGH THE LONGWAVE TROUGH TO THE WEST. THE 12Z GFS HAS A WEAK TROUGH PASSING JUST TO THE WEST AND NORTH ON SATURDAY...ANOTHER STRONGER TROUGH ON SUNDAY...AND ANOTHER STRONGER TROUGH ON TUESDAY. DRY LINE LINGERS NEAR THE KANSAS AND COLORADO BORDER THROUGHOUT THE PERIOD. ADDED GENERALLY ISOLATED POPS NEAR THE KANSAS AND COLORADO BORDER FOR EACH AFTERNOON AND EVENING FOR THE DRY LINE LINGERING NEAR THE BORDER. NAM HAS CAPES APPROACHING 1500 J/KG NEAR THE KANSAS BORDER ON FRIDAY WITH DEW POINTS IN THE UPPER 50S...BUT NAM TENDS TO HAVE A HIGH BIAS WITH DEWPOINTS. WITH THIS PATTERN...THERE WILL BE THE POTENTIAL FOR SOME SEVERE WEATHER NEAR THE DRYLINE...BUT CHANCES AND MAGNITUDE OF SEVERE WEATHER WILL DEPEND ON SUBTLE FEATURES TOUGH TO FORECAST THIS FAR OUT. ALSO ADDED OR MAINTAINED ISOLATED POPS IN THE CENTRAL AND SOUTHWEST MOUNTAINS AS TROUGHS MAY BE CLOSE ENOUGH FOR AFTERNOON AND EVENING CONVECTION DAILY. DID NOT ALTER MAXIMUMS TEMPERATURES MUCH FROM CURRENT GRIDS AS THERE MAY BE TIMING AND STRENGTH DIFFERENCES WITH THE TROUGHS. GENERALLY A WARM AND RELATIVELY DRY PERIOD OVER THE FORECAST AREA. --PGW-- && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE ARE EXPECTED TO CREATE MVFR CONDITIONS AT TIMES TONIGHT...ESPECIALLY EAST OF KPUB AND KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 18, 8:48 AM MDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 848 AM MDT TUE MAY 18 2010 COZ058>089-093>099-191500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 848 AM MDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERAL SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEASTERN COLORADO...MAINLY ALONG AND EAST OF INTERSTATE 25. HAIL THE SIZE GOLF BALLS OR LARGER AND WIND GUSTS GREATER THAN 60 MPH ARE LIKELY WITH SOME OF THE STRONGER STORMS...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. A FEW OF THE STORMS MAY PRODUCE TORNADOES. THE BEST CHANCE OF TORNADO ACTIVITY WILL BE IN AREAS EAST OF A LINE FROM CALHAN...TO LA JUNTA...TO KIM. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON AND EVENING...WITH LIGHTNING AND SMALL HAIL BEING THE MAIN THREATS. A FEW LOCATIONS ABOVE 10000 FEET ALONG THE CONTINENTAL DIVIDE MAY SEE RAIN CHANGE TO SNOW THIS EVENING AND OVERNIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THUNDERSTORMS WILL BE PROBABLE ACROSS THE EASTERN MOUNTAINS AND PLAINS. THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE FAR SOUTHEAST COUNTIES...PRODUCING HAIL 1 INCH IN DIAMETER OR LARGER...WIND GUSTS OVER 60 MPH...AND CLOUD TO GROUND LIGHTNING. IN ADDITION...A FEW INCHES OF SNOW WILL OCCUR OVER THE HIGHER MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. FOR THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND PLAINS THROUGH THE MORNING HOURS...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 1 PM OVER THE EASTERN PLAINS. 34/34
In the hours before
Special weather statement, May 18, 1:30 PM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT TUE MAY 18 2010 COZ086-182000- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 130 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF PUEBLO RESERVOIR...OR 22 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 18, 2:35 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 13 SSW AVONDALE 38.06N 104.44W
05/18/2010 E1.00 INCH PUEBLO CO PUBLIC
&&
PGWSpecial weather statement, May 18, 2:47 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT TUE MAY 18 2010 COZ074-088-094-182115- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 247 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SUGARITE...OR 18 MILES SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY NORTH OF TRINCHERA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 18, 3:47 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT TUE MAY 18 2010 COZ089-095-182215- CROWLEY COUNTY-WESTERN KIOWA COUNTY- 347 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ORDWAY...OR 28 MILES NORTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL KIOWA COUNTY AND CENTRAL CROWLEY COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 18, 4:40 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT TUE MAY 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 NW ORDWAY 38.26N 103.81W
05/18/2010 E0.88 INCH CROWLEY CO PUBLIC
&&Special weather statement, May 18, 5:12 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 512 PM MDT TUE MAY 18 2010 COZ086-089-093-182345- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 512 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF FOWLER...OR 32 MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER. OLNEY SPRINGS. MANZANOLA. CROWLEY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 61 min |
| May 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| May 17, 9:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| May 17, 9:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 18, 2:00 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| May 18, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 35 min |
| May 18, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 32 min |
| May 18, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 61 min |
| May 18, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 61 min |
| May 18, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.